Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

March 1, 2017Taliaferro County, Wilkes County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 1, 2017, 9:17 PM EST for Taliaferro County, Wilkes County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2017, 9:17 PM EST (02:17 UTC)
Expired
Mar 1, 2017, 10:00 PM EST
In force
43 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Taliaferro County, GA, Wilkes County, GA

The radar

The Robins AFB radar (KJGX), 122 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
432 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted.

290 
WWUS82 KFFC 020217
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
917 PM EST WED MAR 1 2017
 
GAZ039-049>051-060-062-020300-
Taliaferro GA-Wilkes GA-Morgan GA-Putnam GA-Warren GA-Greene GA-
917 PM EST WED MAR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHERN WILKES...
SOUTHEASTERN MORGAN...NORTHWESTERN PUTNAM...NORTHWESTERN WARREN AND
GREENE COUNTIES UNTIL 1000 PM EST...

At 917 PM EST...a line of strong thunderstorms was extending from
Floral Hill to Lyneville to near Rock Eagle 4-H Center...and moving
east at 55 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of these storms include
Washington, Greensboro, Crawfordville, White Plains, Siloam, Norwood,
Sharon, Veazey, Holliday Park, Parks Mill, Lyneville, Ficklin,
Cadley, Lundberg, Robinson, Harmony, Godfrey, Metasville, Floral Hill
and Aonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3365 8249 3366 8251 3364 8256 3365 8258
      3363 8258 3363 8262 3362 8262 3361 8265
      3350 8261 3346 8273 3345 8299 3347 8301
      3345 8304 3344 8355 3362 8300 3388 8262
      3386 8260 3387 8258 3383 8260 3364 8248
TIME...MOT...LOC 0217Z 265DEG 46KT 3385 8262 3363 8294 3347 8343 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 1, 6:21 PM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Mar 1, 6:21 PM EST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
621 PM EST Wed Mar 1 2017

.UPDATE...
Updated for the 00Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 252 PM EST Wed Mar 1 2017/

SHORT TERM /Tonight through Thursday Night/...
A strong front will push through GA overnight as an upper trough
deepens into the Great Lakes and Ohio Valley. Strong shear
combined with steep lapse rates and afternoon heating will
support severe thunderstorms across much of north and central
GA this afternoon and into the evening. A tornado watch is
currently in effect for northwest GA until 00z. Depending on
the evolution of these storms...severe weather may continue
to develop into central and east GA tonight. The precipitation
should exit the forecast area around 12z Thursday with only
slight chance pops remaining in that area after sunrise.
Winds will continue to gust into the overnight however it
looks like they may remain just below advisory criteria.

A much drier and cooler air mass will build into the area
tomorrow and tomorrow night. Some temperatures near freezing
are in store for northeast GA tomorrow night.

41

LONG TERM /Friday through Wednesday/...
No changes made to the extended forecast. For the most part the
long term is rather quiet and dry. Moisture return expected late
Monday into Tuesday timeframe along with a cold front moving to
the area with lead to chances of showers...with a slight chance of
thunderstorms on Tuesday. GFS and European models are
significantly different during this period so details are very
much low confidence.

Forecast Temperatures will run 3-4 degrees below normal Thursday
night and close to normal on Friday. The coolest day will be Saturday
with Low temperatures around 6 degrees below normal and Highs near
to 4 degrees below normal. Temperature will then warm to above normal
starting with Sunday highs.

BDL

01

&&

.AVIATION...
00Z Update...
Line of strong storms will move across the forecast area this
evening, and pushing east of the forecast area after 06Z. Winds
will become northwest, becoming gusty later tonight as the
gradient tightens. Gusty winds will continue throughout the day
Thursday. There could be a few MVFR cigs, especially with the
rain, but rapid drying at all levels should clear skies for all
TAFs by Thursday morning. Skies will remain mostly clear through
Thursday.

//ATL Confidence...00Z Update...
Medium on cigs with the tsra.
High on remaining elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          42  61  37  60 /  90   0   0   0
Atlanta         42  58  38  57 / 100   0   0   0
Blairsville     34  52  31  49 /  90   0   0   0
Cartersville    40  57  35  55 /  90   0   0   0
Columbus        47  62  39  63 /  80   5   0   0
Gainesville     41  57  37  55 / 100   0   0   0
Macon           49  63  38  64 /  80  10   0   0
Rome            39  58  35  55 /  60   0   0   0
Peachtree City  41  59  35  59 / 100   0   0   0
Vidalia         56  66  41  66 /  80  30   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 10 PM EST this evening for the
following zones: Banks...Barrow...Carroll...Clarke...Clayton...
Cobb...Coweta...DeKalb...Douglas...Fayette...Forsyth...
Gwinnett...Hall...Haralson...Heard...Henry...Jackson...Madison...
Meriwether...Newton...North Fulton...Oconee...Paulding...Pike...
Rockdale...South Fulton...Spalding...Troup...Walton.

Tornado Watch until 7 PM EST this evening for the following
zones: Bartow...Chattooga...Cherokee...Dawson...Fannin...Floyd...
Gilmer...Gordon...Lumpkin...Murray...Pickens...Polk...Towns...
Union...White.

&&

SHORT TERM...17
LONG TERM....RW
AVIATION...17
Hazardous weather outlook, Mar 1, 12:13 PM EST, 9 hours 4 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1213 PM EST Wed Mar 1 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1213 PM EST Wed Mar 1 2017

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

The risk for severe weather across north and central Georgia will
increase this afternoon and evening as a strong cold front crosses
the area. Thunderstorms will develop after 2 PM across extreme
northwest Georgia, then a more organized line of storms will move
southeast between 4PM and Midnight tonight.

Damaging winds will be the primary threat, however, a few storms
will be capable of producing tornadoes and large hail. Locally heavy
rain and frequent cloud to ground lightning with the strong winds
are expected to affect a large area of north and central Georgia.

The severe threat will end from northwest to southeast this evening,
with storms expected to move south of a Americus to Dublin line
after 1 AM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

There is a slight chance of thunderstorms next Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activiation will likely be necesary across much of north and
central Georgia, especially after 2 PM this afternoon, through this
evening.

In the hours before

Special weather statement, Mar 1, 8:52 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
852 PM EST WED MAR 1 2017

GAZ038-039-020215-
Wilkes GA-Oglethorpe GA-
852 PM EST WED MAR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR WILKES AND OGLETHORPE COUNTIES
UNTIL 915 PM EST...

At 852 PM EST...a strong thunderstorm was near Rayle, or 9 miles east
of Lexington...moving east at 55 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Washington, Tignall, Rayle, Jacksons Crossroads, Mallorysville,
Delhi, Norman, Metasville, Floral Hill, Newtown, Danburg, Celeste and
Philomath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3372 8294 3373 8295 3371 8297 3371 8302
      3389 8305 3398 8264 3386 8261 3387 8258
      3387 8257 3384 8258 3383 8260 3375 8255
TIME...MOT...LOC 0152Z 260DEG 47KT 3382 8295

HAIL...0.25IN
WIND...50MPH
Local storm report, Mar 1, 9:08 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     2 NE BUCHANAN           33.81N  85.17W
03/01/2017                   HARALSON           GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN AT THE INTERSECTION OF 5
            POINTS ROAD AND ALLRED ROAD.

&&

EVENT NUMBER FFC1700222

KING
Special weather statement, Mar 1, 9:12 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
912 PM EST WED MAR 1 2017

GAZ050-059>061-071>073-081-082-020245-
Putnam GA-Monroe GA-Baldwin GA-Bibb GA-Hancock GA-Crawford GA-
Jones GA-Jasper GA-Greene GA-
912 PM EST WED MAR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR PUTNAM...SOUTHERN MONROE...
WESTERN BALDWIN...BIBB...NORTHWESTERN HANCOCK...NORTHWESTERN
CRAWFORD...JONES...SOUTHEASTERN JASPER AND SOUTHEASTERN GREENE
COUNTIES UNTIL 945 PM EST...

At 912 PM EST...a line of strong thunderstorms was extending from
near Shady Dale to near Hillsboro to near Culloden...and moving east
at 50 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Macon, Milledgeville, Eatonton, Forsyth, Gray, White Plains, Shady
Dale, Payne, Culloden, Reynolds Plantation, Payne City, Phoenix,
Midway-Hardwick, Liberty, Meriwether, Postell, Wayside, Allenwood,
Griswoldville and Round Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3347 8302 3323 8318 3303 8327 3293 8336
      3285 8351 3280 8350 3274 8357 3279 8416
      3280 8412 3285 8412 3313 8379 3343 8357
TIME...MOT...LOC 0212Z 269DEG 41KT 3337 8354 3313 8371 3284 8406

HAIL...0.25IN
WIND...50MPH
Special weather statement, Mar 1, 9:15 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
915 PM EST WED MAR 1 2017

GAZ069-079>082-089>094-102-103-020300-
Peach GA-Stewart GA-Marion GA-Talbot GA-Muscogee GA-Macon GA-
Schley GA-Chattahoochee GA-Taylor GA-Bibb GA-Upson GA-Crawford GA-
Webster GA-
915 PM EST WED MAR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR PEACH...NORTHEASTERN STEWART...
MARION...SOUTHERN TALBOT...MUSCOGEE...NORTHERN MACON...SCHLEY...
CHATTAHOOCHEE...TAYLOR...SOUTHWESTERN BIBB...SOUTHEASTERN UPSON...
CRAWFORD AND NORTHWESTERN WEBSTER COUNTIES UNTIL 1000 PM EST...

At 915 PM EST...a line of strong thunderstorms was extending from
Baldwinville to near Upatoi to near Seale...and moving east at 55
mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Fort Valley, Buena Vista, Butler, Ellaville, Roberta, Cusseta, Byron,
Marshallville, Reynolds, Ideal, Junction City, Geneva, Fort
Benning/lawson Army Air Fld, North Fort Benning, Upatoi, Putnam,
Brantley, Juniper, Oakland and Howard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3222 8495 3223 8492 3225 8492 3226 8489
      3230 8494 3233 8501 3238 8497 3239 8499
      3239 8497 3240 8498 3242 8496 3244 8497
      3244 8498 3271 8444 3282 8372 3245 8381
      3244 8383 3246 8384 3244 8384 3215 8446
TIME...MOT...LOC 0215Z 274DEG 48KT 3267 8444 3253 8471 3230 8521

HAIL...0.25IN
WIND...40MPH
Local storm report, Mar 1, 9:17 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
917 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     1 N WOODLAND SPRINGS    34.02N  83.90W
03/01/2017                   GWINNETT           GA   PUBLIC

            TREES WERE BLOWN DOWN ON DACULA ROAD AT BAILEY WOODS
            ROAD.

&&

EVENT NUMBER FFC1700223

RWILLIS
Special weather statement, Mar 1, 9:17 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
917 PM EST WED MAR 1 2017

GAZ039-049>051-060-062-020300-
Taliaferro GA-Wilkes GA-Morgan GA-Putnam GA-Warren GA-Greene GA-
917 PM EST WED MAR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHERN WILKES...
SOUTHEASTERN MORGAN...NORTHWESTERN PUTNAM...NORTHWESTERN WARREN AND
GREENE COUNTIES UNTIL 1000 PM EST...

At 917 PM EST...a line of strong thunderstorms was extending from
Floral Hill to Lyneville to near Rock Eagle 4-H Center...and moving
east at 55 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Washington, Greensboro, Crawfordville, White Plains, Siloam, Norwood,
Sharon, Veazey, Holliday Park, Parks Mill, Lyneville, Ficklin,
Cadley, Lundberg, Robinson, Harmony, Godfrey, Metasville, Floral Hill
and Aonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3365 8249 3366 8251 3364 8256 3365 8258
      3363 8258 3363 8262 3362 8262 3361 8265
      3350 8261 3346 8273 3345 8299 3347 8301
      3345 8304 3344 8355 3362 8300 3388 8262
      3386 8260 3387 8258 3383 8260 3364 8248
TIME...MOT...LOC 0217Z 265DEG 46KT 3385 8262 3363 8294 3347 8343

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 7:01 PM ESTSpecial Weather StatementFFCBarrow, Gwinnett29 min
Mar 1, 7:02 PM ESTSpecial Weather StatementFFCBanks13 min
Mar 1, 7:15 PM ESTSpecial Weather StatementFFCDeKalb30 min
Mar 1, 7:22 PM ESTSpecial Weather StatementFFCJackson, Madison23 min
Mar 1, 7:26 PM ESTSpecial Weather StatementFFCCoweta34 min
Mar 1, 7:28 PM ESTSpecial Weather StatementFFCTroup32 min
Mar 1, 7:31 PM ESTSpecial Weather StatementFFCDeKalb29 min
Mar 1, 7:35 PM ESTSpecial Weather StatementFFCBarrow, Madison25 min
Mar 1, 7:40 PM ESTSpecial Weather StatementFFCGwinnett35 min
Mar 1, 7:53 PM ESTSpecial Weather StatementFFCMeriwether37 min
Mar 1, 8:01 PM ESTSpecial Weather StatementFFCNewton, Rockdale29 min
Mar 1, 8:02 PM ESTSpecial Weather StatementFFCClarke, Oconee, Oglethorpe28 min
Mar 1, 8:16 PM ESTSpecial Weather StatementFFCLamar, Pike, Spalding, Upson29 min
Mar 1, 8:32 PM ESTSpecial Weather StatementFFCGreene, Morgan28 min
Mar 1, 8:43 PM ESTSpecial Weather StatementFFCButts, Jasper, Lamar, Monroe32 min
Mar 1, 8:46 PM ESTSpecial Weather StatementFFCMorgan, Newton29 min
Mar 1, 8:49 PM ESTSpecial Weather StatementFFCTalbot, Upson26 min
Mar 1, 8:52 PM ESTSpecial Weather StatementFFCWilkes23 min
Mar 1, 9:12 PM ESTSpecial Weather StatementFFCBibb, Jones, Putnam33 min
Mar 1, 9:15 PM ESTSpecial Weather StatementFFCChattahoochee, Crawford, Macon, Marion, Peach, Schley and 1 more45 min
Mar 1, 9:48 PM ESTSpecial Weather StatementFFCBaldwin, Bibb, Glascock, Hancock, Twiggs, Warren and 2 more27 min
Mar 1, 10:01 PM ESTSpecial Weather StatementFFCHouston, Macon, Marion, Peach, Schley, Stewart and 1 more44 min
Mar 1, 10:15 PM ESTSpecial Weather StatementFFCBleckley, Glascock, Jefferson, Twiggs, Washington, Wilkinson45 min
Mar 1, 10:54 PM ESTSpecial Weather StatementFFCBleckley, Jefferson, Johnson, Laurens51 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.